MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPL CERE COIL 10 SYS 4X8; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPL CERE COIL 10 SYS 4X8; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CPL10040830
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This initial/final mdr will be the only report submitted for mfr report #3008114965-2018-00668.Additional patient and initial reporter information were requested but could not be provided.(b)(4).Conclusion: the device was received for analysis.The embolic coil is fully advanced out of the introducer.The device is fully unsheathed.The resheathing tool is advanced all the way to the green introducer.There are no apparent kinks or bends in the device positioning unit (dpu) core wire.The embolic coil is kinked.The ball tip is intact.The articulating joint is aligned.The rh coil has not heated.The v-notch of the resheathing tool is undamaged.An attempt was made to resheath the device and retract the embolic coil into the introducer.Because the resheathing tool was advanced all the way to the green introducer, past the end of the skive of the translucent introducer sheath, the device could not be resheathed.Additionally, damage to the embolic coil would prevent advancement of the device.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.Nonconformance (b)(4) was generated to evaluate the impact of possible contamination observed in a bottle of neutralizer.The neutralizer was determined to be acceptable for use and all product was released.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint that the device was impeded in the introducer is not confirmed.The returned device was fully advanced out of the introducer.However, observed damage to the embolic coil could prevent the device from advancing.The embolic coil is kinked.No cause for the damage to the embolic coil can be determined based on the condition of the returned device.The device was returned with the embolic coil outside of the protective introducer sheath, so it is possible that some or all of the observed damage occurred after the reported event, when the device was being processed for storage or return.One-hundred percent (100%) of devices are inspected for damage to the embolic coil at final assembly and also at quality control (qc) final inspection.Thus, it is very unlikely that the device left the manufacturing facility with the observed damage.The resheathing tool has been advanced all the way to the green introducer, which has damaged the distal end of the skive of the translucent introducer sheath, preventing the device from being resheathed.The ifu instructs the user to leave approximately 1 inch of the translucent introducer sheath visible when unsheathing the device.This prevents kinking or tearing of the sheath at the distal end of the skive, which would render the device unable to be resheathed.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
It was reported by a healthcare professional that during an aneurysm embolization procedure, the physician was unable to advance a deltaplush coil (cpl10040830/s11187) in the microcatheter and the physician felt that the device might have been damaged.The physician decided not to put this device in the patient and used another device without any issues.There were no patient consequences or delay in procedure as a result of this event.There was no damage noted to the device prior to the procedure.A sl10 stryker microcatheter was used during the procedure and no kinks or bends were noted to the microcatheter that may have contributed to the reported event.There were no other devices used with the microcatheter prior to the event.An adequate continuous flush was not maintained through the catheter at all times.Note: this event was deemed mdr reportable based on device evaluation results.

Brand Name
DELTAPL CERE COIL 10 SYS 4X8
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key7672374
Report Number3008114965-2018-00668
Device Sequence Number19059061
Product Code HCG
UDI-Device Identifier00878528008316
UDI-Public00878528008316
Combination Product (Y/N)N
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue NumberCPL10040830
Device Lot NumberS11187
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/09/2018
Initial Report FDA Received Date07/09/2018
Patient Sequence Number1